Alert archive / Puerto Rico / Flash Flood Warnings in 2010
Flash Flood Warning 31, NWS JSJ
NWS JSJ issued this flash flood warning at May 23, 2010, 11:25 AM CDT. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2010, 11:25 AM CDT (16:25 UTC)
- Expired
- May 23, 2010, 1:16 PM CDT
- In force
- 111 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 31 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
780
WGCA52 TJSJ 231625
FFWSJU
PRC021-031-061-087-127-139-232015-
/O.NEW.TJSJ.FF.W.0031.100523T1625Z-100523T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1225 PM AST SUN MAY 23 2010
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
BAYAMON
TRUJILLO ALTO
GUAYNABO
CAROLINA
SAN JUAN
LOIZA
* UNTIL 415 PM AST
* AT 1218 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
CLUSTERS OF THUNDERSTORMS AFFECTING THE SAN JUAN METRO AREA. THESE
THUNDERSTORMS CONTINUE TO REDEVELOP SOUTH OF THE AREA AND WILL MOVE
OVER THE SAME AREAS. GIVEN THE ABUNDANT MOISTURE...THESE
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING TWO INCHES OF RAIN OR
MORE IN AN HOUR. SHARP RISES ARE ALREADY BEING SEEN ON THE RIO
PIEDRAS RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1838 6618 1847 6609 1846 6595 1840 6597
1833 6599 1834 6619
$$
ROSA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN1 follow-up statement
454
WGCA72 TJSJ 231816
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
216 PM AST SUN MAY 23 2010
PRC021-031-061-087-127-139-231826-
/O.CAN.TJSJ.FF.W.0031.000000T0000Z-100523T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BAYAMON PR-TRUJILLO ALTO PR-GUAYNABO PR-CAROLINA PR-SAN JUAN PR-
LOIZA PR-
216 PM AST SUN MAY 23 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR LOIZA...SAN JUAN...
CAROLINA...GUAYNABO...TRUJILLO ALTO AND BAYAMON MUNICIPALITIES...
RAIN HAS ENDED BUT MOTORISTS SHOULD EXERCISE CAUTION AS PONDING OF
WATER MAY REMAIN.
LAT...LON 1838 6618 1847 6609 1846 6595 1840 6597
1833 6599 1834 6619
$$
ROSA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 23, 9:41 AM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, May 23, 9:41 AM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1041 AM AST SUN MAY 23 2010 .UPDATE...MOST OF THE SHOWER ACTIVITY WAS OCCURRING ACROSS THE OFFSHORE ATLANTIC WATERS THIS MORNING. SOME SHOWERS WERE EVIDENT ACROSS THE CARIBBEAN WATERS MOVING NORTH...APPROACHING THE SOUTHWEST COAST OF PUERTO RICO. WINDS ARE SHIFTING MORE TO THE SOUTH THIS MORNING...AND ARE SOUTHWEST ALREADY ACROSS THE U.S. VIRGIN ISLANDS. ACTIVE WEATHER IS EXPECTED FOR THIS AFTERNOON...AS DEEP MOISTURE WILL COMBINE WITH STRONG HEATING...AND LOCAL EFFECTS. SOME CHANGES WERE MADE TO FORECAST GRIDS REFLECTING THIS SCENARIO. && .AVIATION...ANOTHER DIURNAL INCREASE IN CLOUDINESS AND SHOWERS IS EXPECTED ACROSS THE NORTH...INTERIOR AND WESTERN SECTIONS OF PR. THIS SHOWER ACTIVITY WILL PRODUCE PERIODS OF MVFR/IFR CONDITIONS WITH MOUNTAIN OBSCURATIONS IN SHRA/TSRA MAINLY ACROSS TJMZ...TJBQ AND TJSJ DURING THE AFTERNOON HOURS. && .PREV DISCUSSION... /ISSUED 452 AM AST SUN MAY 23 2010/ SYNOPSIS...AT UPPER LEVELS...A TROUGH IS DIGGING SOUTH SOUTHEAST TOWARD THE DOMINICAN REPUBLIC AND A MODERATE JET IS WRAPPING AROUND THE TROUGH ABOUT 200 MILES TO THE NORTHWEST OF PUERTO RICO. THE JET WILL STRENGTHEN AND DRIFT NORTHWARD...BUT THE TROUGH WILL REMAIN THROUGH MOST OF THE WEEK KEEPING PUERTO RICO AND THE U.S. VIRGIN ISLANDS IN WEST SOUTHWEST FLOW. AT MID LEVELS...LOW PRESSURE WILL DEEPEN OVER THE SOUTHEAST BAHAMA ISLANDS AND MOVE NORTHWEST THROUGH MID-WEEK. A WEAK TROUGHINESS WILL REMAIN OVER THE WESTERN ATLANTIC THROUGH THE FOLLOWING WEEKEND. AT LOWER LEVELS...LOW PRESSURE WILL DEVELOP TODAY AND TUESDAY NORTH OF HISPANIOLA AS HIGH PRESSURE SAGS INTO THE TROPICAL ATLANTIC. BY WEDNESDAY LOW PRESSURE WILL MOVE TO A POSITION SOUTHEAST OF NORTH CAROLINA WHILE SOUTHEAST FLOW CONTINUES OVER THE LOCAL AREA. THE LOW WILL MOVE EAST THURSDAY AND FRIDAY PULLING A TROUGH ACROSS THE LOCAL AREA AND A CONSIDERABLE AMOUNT OF MOISTURE. MOISTURE WILL CONTINUE THROUGH MONDAY NIGHT AND GRADUALLY LEAVE THE AREA ON THE TUESDAY AFTER NEXT. DISCUSSION...SHOWERS HAVE INCREASED OVER THE ATLANTIC NORTHWEST OF THE LOCAL AREA AND HAVE CONTINUED IN THE CARIBBEAN SOUTHWEST OF SAINT THOMAS AND SOUTH OF PATILLAS INDICATING THE GRADUAL STRENGTHENING OF A LOW THAT HAS BEEN FORECAST TO DEVELOP NORTH OF THE AREA FOR SEVERAL DAYS NOW. THE MODELS ARE BEGINNING TO SHOW MORE CONSISTENCY IN THEIR SOLUTIONS FROM RUN TO RUN AND SUGGEST THAT SOUTH OR SOUTHEAST FLOW WILL CONTINUE AT LOW LEVELS THROUGH THE UPCOMING WEEK WHILE THE LOW PRESSURE DEEPENS NORTH OF HISPANIOLA. THIS WILL KEEP TEMPERATURES AT OR NEAR 90 DEGREES IN THE NORTHEAST COASTAL SECTIONS MIDDAY. THIS WILL ALSO PULL PLENTY OF MOISTURE ACROSS THE LOCAL AREA AND BRING CLOUDINESS AND SHOWERS EACH AFTERNOON WITH SOME RELIEF FROM THE ABOVE NORMAL MAXIMUMS. IN GENERAL TERMS MOISTURE APPEARS TO INCREASE THROUGH TUESDAY NIGHT AND THEN THERE IS AN INTERMISSION AFTER WEDNESDAY UNTIL A DEEP PLUME FROM THE SOUTHWEST MOVES EAST OVER THE AREA THURSDAY NIGHT AND FRIDAY. AT THIS TIME FRIDAY LOOKS LIKE THE WETTEST DAY OF THE WEEK WITH SATURDAY FOLLOWING WITH A CLOSE SECOND. WET WEATHER CONTINUES THROUGH THE END OF THE MONTH WITH THE NORTHWEST AND NORTHERN INTERIOR RECEIVING THE MOST RAIN...BUT ALL AREAS SHOULD HAVE GOOD RAINS BY THE END OF MAY. AT THIS TIME THERE APPEARS TO BE SOME WEAKNESS IN THE MID LEVEL MOISTURE THAT KEEPS CONVECTION FROM BECOMING MORE INTENSE. WEST WINDS AT UPPER LEVELS ARE ALSO SHEARING OFF THE MOISTURE AS CLOUDS RISE DURING THE AFTERNOONS AND CUTTING OFF THE HEAT SOURCE IN THE SUBSEQUENT SHADOW WHICH IS NEEDED FOR FURTHER DEVELOPMENT. THUS RAINS ARE LIMITED AND FLOODING IS ONLY LOCAL. THE CULEBRINAS ROSE TO WITHIN INCHES OF FLOOD STAGE EARLY SUNDAY MORNING. IT APPEARS THAT MUCH BETTER MOISTURE IS ALMOST UNAVOIDABLE LATE THURSDAY AND ALL DAY FRIDAY AND FLOODING COULD BE WIDESPREAD THEN. IN THE MEANTIME CONDITIONS IN THE NORTHWEST WILL DETERIORATE SLOWLY THROUGH MID-WEEK WITH MUDSLIDES BECOMING MORE FREQUENT IN THE MOUNTAINOUS AREAS. AS THIS WET SCENARIO BECOMES MORE CERTAIN FURTHER STATEMENTS WILL BE ISSUED. AVIATION... VFR CONDITIONS WILL PREVAIL ACROSS MOST OF THE TAF SITES. ANOTHER DIURNAL INCREASE IN CLOUDINESS AND SHOWERS IS EXPECTED ACROSS THE NORTH...INTERIOR AND WESTERN SECTIONS OF PR. THIS SHOWER ACTIVITY WILL PRODUCE TEMPO PERIODS OF MVFR/IFR CONDITIONS IN SHRA/TSRA MAINLY ACROSS TJMZ...TJBQ AND TJSJ DURING AFTERNOON HOURS. MOST OF THE CENTRAL MOUNTAIN TOPS WILL BECOME OBSCURED BY 23/17Z. LATEST TJSJ SOUNDING AT 23/00Z INDICATED LIGHT AND VARIABLE WINDS BETWEEN SFC TO 13 KFT...AND THEN STRONGER WESTERLY WINDS ABOVE 13 KFT. MARINE...DUE TO LIGHT WINDS SEAS HAVE REMAINED BELOW SMALL CRAFT ADVISORY LEVELS AND ARE EXPECTED TO DO SO THROUGH THE END OF THE MONTH. LOCAL CONDITIONS LATER IN THE WEEK MAY DETERIORATE DUE TO ISOLATED TO SCATTERED THUNDERSTORMS AND VERY HEAVY RAIN. && .PRELIMINARY POINT TEMPS/POPS... SJU 92 78 92 78 / 60 50 30 30 STT 88 79 88 79 / 40 40 30 50 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 71/64
Hazardous weather outlook, May 23, 5:12 AM CDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 612 AM AST SUN MAY 23 2010 AMZ710>745-PRZ001>013-241015- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 612 AM AST SUN MAY 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT DEEP MOISTURE AND LIGHT TRADE WIND FLOW WILL RESULT ONCE AGAIN IN STRONG SEA BREEZE AND MOISTURE CONVERGENCE ACROSS THE INTERIOR...NORTH AND WESTERN SECTIONS OF PUERTO RICO THIS AFTERNOON. THIS STRONG CONVECTION WILL PRODUCE INTENSE AND SLOW MOVING SHOWERS. THESE SHOWERS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...THEREFORE URBAN AND SMALL STREAM FLOODING WILL ALSO BE LIKELY IN ISOLATED AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AVAILABLE MOISTURE WILL COMBINE WITH DAYTIME HEATING AND LOCAL EFFECTS TO PRODUCE SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS EACH AFTERNOON ACROSS THE WESTERN INTERIOR AND WEST SECTIONS OF PUERTO RICO EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... AMZ715-725-VIZ001-002-241015- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 612 AM AST SUN MAY 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A MOIST AND UNSTABLE WEATHER PATTERN IS EXPECTED TO CONTINUE ACROSS THE ISLANDS. SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED ACROSS THE LOCAL ISLANDS FROM TIME TO TIME. SOME RAINS COULD BE LOCALLY HEAVY AND MAY INDUCE URBAN AND SMALL STREAM FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MOISTURE WILL CONTINUE ACROSS THE REGION THROUGH EARLY NEXT WEEK...LEADING TO THE DEVELOPMENT OF SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE LOCAL ISLANDS. .SPOTTER INFORMATION STATEMENT...
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 11:15 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 23, 1:22 PM CDT | Areal Flood Advisory | JSJ | 93 min | |
| May 23, 2:16 PM CDT | Areal Flood Advisory | JSJ | 82 min | |
| May 23, 4:54 PM CDT | Areal Flood Advisory | JSJ | 76 min |
Nearby
Flash Flood Warnings in Puerto Rico, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.